MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT MODEL B SINGLE USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXALT MODEL B SINGLE USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00542751
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that an exalt model b scope was used on a bronchoscopy used to treat cystic fibrosis performed on (b)(6) 2023.During the procedure, the image stopped showing on the screen.The device was plugged in and out of the monitor.The procedure was successfully completed using another device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.Block h11: block b5 has been edited to reflect additional details obtained via good faith effort.Block d7a has been modified to no.Block d9 has been corrected to yes and return to manufacturer date has been added.Block h3 device evaluated by manufacturer has been modified to no- device evaluation anticipated but not yet begun.Block h3 device return to manufacturer has been modified to yes.Block h8 has been modified to initial use.
 
Event or Problem Description
It was reported to boston scientific corporation that an exalt model b scope was used on a bronchoscopy performed in order to obtain a sample for the diagnosis of cystic fibrosis performed on (b)(6) 2023.During the procedure, when the scope was in the right main bronchus, the image stopped showing on the screen.The device was plugged in and out of the monitor.The procedure was successfully completed using another device.However, the sample could not be obtained.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.Block h10: with all the available information, boston scientific concludes the most probable cause of the reported issue cannot be established.The returned exalt model b scope was connected to the capital equipment and the re-use error screen appeared.An endoscopic view was unable to be obtained.The reported event was confirmed.Electrical testing was performed, and no abnormalities were detected.The device usage log was reviewed.It showed that the device was used during the procedure and that it was either used more than once or that the time limit for usage had expired.A product labeling review identified that the device was used per the directions for use (dfu) / product label.Based on a review of all available information, the cause of the reported event could not be determined.According to the device history record review, the device met all manufacturing specifications.Therefore, it is considered and isolated event with no clear established cause.
 
Event or Problem Description

Brand Name
EXALT MODEL B SINGLE USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18443308
Report Number3005099803-2023-07044
Device Sequence Number6883582
Product Code EOQ
UDI-Device Identifier00191506007492
UDI-Public00191506007492
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K211030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model NumberM00542751
Device Catalogue Number4275
Device Lot Number0031291576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/24/2024
04/05/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date02/14/2024
04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown